Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

The rate of growth of density perturbations in simple big-bang model universes

  • 31 Accesses

  • 5 Citations

Abstract

In this paper we present exact solutions to the density perturbation equation derived by Bonnor for the cases where Λ = Λ c ,k=1 and Λ = −Λ c ,k=−1. The solutions when Λ=0,k=1 and Λ=0,k=−1 have been previously published. Using these solutions a quantitative analysis has been carried out that has enabled us to estimate the size of the fluctuations that must be postulated at decoupling in order to explain the formation of the galaxies in these model universes.

This is a preview of subscription content, log in to check access.

References

  1. Bonnor, W. B.: 1957,Monthly Notices Roy. Astron. Soc. 117, 104.

  2. Collins, C. and Hawking, S.: 1973,Monthly Notices Roy. Astron. Soc. 162, 307.

  3. Edwards, D.: 1972,Monthly Notices Roy. Astron. Soc. 159, 51.

  4. Edwards, D.: 1973,Astrophys. Space Sci. 24, 563.

  5. Gamow, G.: 1949,Rev. Mod. Phys. 21, 367.

  6. Gott, J., Gunn, J., Schramm, D., and Tinsley, B.: 1974,Astrophys. J. 194, 534.

  7. Harrison, E. R.: 1967a,Mem. Soc. Roy. Sci. Liège 15, 15.

  8. Harrison, E. R.: 1967b,Rev. Mod. Phys. 35, 862.

  9. Harrison, E. R.: 1973,Monthly Notices Roy. Astron. Soc. 165, 185.

  10. Jeans, J.: 1902,Phil. Trans., Series A 199, 1.

  11. Lifschitz, E.: 1946,J. Phys. U.S.S.R. 10, 116.

  12. Peebles, P. J.: 1965,Astrophys. J. 142, 1317.

  13. Rees, M. and Sciama, D.: 1969,Com. Astrophys. Space Phys. 1, 153.

  14. Saslaw, W.: 1972,Astrophys. J. 173, 1.

  15. Sciama, D.: 1973, in Jagdish Mehra (ed.),The Physicist's Conception of Nature, D. Reidel Publ. Co., Dordrecht-Holland.

  16. Sunyaev, R. A.: 1971,Astron. Astrophys. 12, 190.

  17. Weinberg, S.: 1972,Gravitation and Cosmology, Wiley, New York.

  18. Weizsäcker, C.: 1951,Astrophys. J. 114, 165.

  19. Weymann, R. J.: 1966, Steward Observatory preprint (unpublished).

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Edwards, D., Heath, D. The rate of growth of density perturbations in simple big-bang model universes. Astrophys Space Sci 41, 183–193 (1976). https://doi.org/10.1007/BF00684580

Download citation

Keywords

  • Quantitative Analysis
  • Exact Solution
  • Density Perturbation
  • Model Universe
  • Perturbation Equation